Rigidity for periodic magnetic fields

Research output: Contribution to journalArticlepeer-review

Abstract

We study the motion of a charge on a conformally flat Riemannian torus in the presence of a magnetic field. We prove that for any non-zero magnetic field there always exist orbits of this motion which have conjugate points. We conjecture that the restriction of conformal flatness of the metric is not essential for this result. This would provide a 'twisted' version of the recent generalization of Hopf's rigidity result obtained by Burago and Ivanov.

Original languageEnglish
Pages (from-to)1619-1626
Number of pages8
JournalErgodic Theory and Dynamical Systems
Volume20
Issue number6
DOIs
StatePublished - Dec 2000

Fingerprint

Dive into the research topics of 'Rigidity for periodic magnetic fields'. Together they form a unique fingerprint.

Cite this